question-icon

What medication be taken for constipation due to Imodium?

default
Posted on Wed, 22 Aug 2018
Question: constipation for four days after taking Imodium am on medications Glipzide / Amplodipine/Cilostazol / Januvia/ Quinapril/ and Aspirin 81
doctor
Answered by Dr. Ramesh Kumar (23 minutes later)
Brief Answer:
Take a laxative for few days.

Detailed Answer:

Hello,

I have reviewed your query and here is my advice.

Imodium causes severe constipation therefore firstly stop taking Imodium.

Secondly start taking any over the counter laxative like Miralax till your bowel moments return back to normal.

A probiotic should be taken for one week to replete the good bacterias in your gut. I would suggest you to take VSL#3.

Hope I was helpful.

Take care.

Dr. Ramesh Kumar, Gastroenterologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2844 Questions

premium_optimized

The User accepted the expert's answer

Share on
What medication be taken for constipation due to Imodium?

Brief Answer: Take a laxative for few days. Detailed Answer: Hello, I have reviewed your query and here is my advice. Imodium causes severe constipation therefore firstly stop taking Imodium. Secondly start taking any over the counter laxative like Miralax till your bowel moments return back to normal. A probiotic should be taken for one week to replete the good bacterias in your gut. I would suggest you to take VSL#3. Hope I was helpful. Take care. Dr. Ramesh Kumar, Gastroenterologist